MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLC121000
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional devices included on this report are as follows: catalog # pll161207/ serial # (b)(4)/ udi # (b)(4).Other relevant history, including preexisting medical conditions: cta abdomen and pelvis; appendectomy; hysterectomy cardiac catherization.Concomitant medical products: advair 250mcg; alprazolam 0.25 mg tablet; amlodipine 5mg; atorvastatin 40mg; citalopram 20mg; clindamycin 150mg; levofloxacin 500mg; meloxicam 15mg; omeprazole 20mg; prednisone 20mg; spiriva 1.25mcg; tobramycin 0.3%.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
As reported, on (b)(6) 2022, the patient was admitted for treatment of an iliac artery aneurysm using gore® excluder aaa endoprostheses (plc121000 l/s#: (b)(4); pll161207 l/s#: (b)(4)).As reported, the endoprostheses were sized in accordance with the device instructions for use.As reported, no gore® excluder aaa endoprosthesis trunk ipsilateral leg component was implanted during the initial procedure.As reported the patient presented on an unspecified date for possible endoleak in the area of the original treatment in the right common iliac artery.As reported an endoleak was able to be confirmed, but it was not clear if it was a type i or a type ii endoleak.On (b)(6) 2022, a reintervention was performed.As reported the physician first treated the right side of the patient using a gore® excluder® aaa endoprosthesis (rlt231412, l/s#:(b)(4)).The physician then treated the left side of the patient by placing the following two devices from the gore® excluder aaa endoprosthesis (rlt231412, l/s#:(b)(4)) into the left common iliac artery: gore® excluder aaa endoprostheses (plc161000 l/s#: (b)(4) and plc161400 l/s#: (b)(4)).As reported the endoleak was treated and resolved at the end of the case.The patient is reported to be doing fine.
 
Additional Manufacturer Narrative
G3 / g4: date received by manufacturer: additional information was received by the manufacturer on 19-jul-2022.H6: code 4112, analysis of data provided by user/third party: imaging was made available for evaluation.H6: code 3233, results pending completion of investigation: imaging evaluation results will be provided once they are completed.G3 / g4: date received by manufacturer: additional information was received by the manufacturer on 19-jul-2022.It was noted that there was a typo in the date of the original treatment procedure in the description summary and it did not match the provided incoming information.The correct date was confirmed.The date was corrected so that it matches the incoming information as received.Additional information was received regarding the details of the event and causes that indicted the pll161207 l/s#: (b)(6) was not related to the event.
 
Event or Problem Description
On (b)(6), 2021, the patient was admitted for treatment of an iliac artery aneurysm using gore® excluder aaa endoprostheses (plc121000 l/s#: (b)(6); pll161207 l/s#: (b)(6)).As reported, the endoprostheses were sized in accordance with the device instructions for use.As reported, no gore® excluder aaa endoprosthesis trunk ipsilateral leg component was implanted during the initial procedure.As reported the patient presented on an unspecified date for possible endoleak in the area of the original treatment in the right common iliac artery.As reported an endoleak was able to be confirmed, but it was not clear if it was a type i or a type ii endoleak.On (b)(6) 2022, a reintervention was performed.As reported the physician first treated the right side of the patient using a gore® excluder® aaa endoprosthesis ((b)(6), l/s#:(b)(6)).The physician then treated the left side of the patient by placing the following two devices from the gore® excluder aaa endoprosthesis ((b)(6), l/s#:(b)(6)) into the left common iliac artery: gore® excluder aaa endoprostheses (plc161000 l/s#: (b)(6) and plc161400 l/s#: (b)(6)).As reported the endoleak was treated and resolved at the end of the case.The patient is reported to be doing fine.As reported, the physician believed the that it was a type i endoleak.As reported, the endoleak appeared to be due to a loss of seal resulting from disease progression and was not suspected to be related to the devices.
 
Additional Manufacturer Narrative
H6.Code 213, no device problem found ¿ a review of manufacturing records verified that the lot involved in this event met all pre-release specifications.H6, code 4111: additional information in regard to the event was requested from the physician.The provided additional information is captured in the event description in section b5.Imaging evaluation summary: the imaging evaluation performed by a clinical imaging specialist showed the following: ¿ one time-point available for evaluation: post-implantation cta dated (b)(6) 2022.¿ contrast can be visualized outside the implanted device in the rci.¿ there appears to be ~1.9cm of seal before contrast is visualized outside the implanted device leg.¿ comparison axial series imaging shows: o metallic densities in the riia (probable embolization materials).O contrast is visualized outside the implanted device on the arterial and delayed contrast series.O all pooling contrast outside the implanted device communicates.O there appears to be questionable contrast in the riia communicating with the pooling contrast, on the arterial series.O there appears to be more dispersed contrast and increased area of pooling contrast on the delayed contrast series image, thereby, findings are suggestive of a type ii endoleak.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require additional intraoperative procedure time or intervention include, but are not limited to endoleak.Also according to the instructions for use, the gore® excluder® aaa endoprosthesis is comprised of two components, the trunk-ipsilateral leg endoprosthesis (trunk) and the contralateral leg endoprosthesis.H6.Code 3233 was replaced with code 213.H6.Code 11 was replaced by codes 18 and 22.
 
Additional Manufacturer Narrative
H6: updated conclusion code from 18 failure to follow instructions to d1103 cause traced to intentional off-label, unapproved, or contraindicated use.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15026833
Report Number3013164176-2022-01433
Device Sequence Number15001578
Product Code MIH
UDI-Device Identifier00733132618613
UDI-Public00733132618613
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model NumberPLC121000
Device Catalogue NumberPLC121000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/19/2022
08/03/2022
11/04/2022
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date07/20/2022
08/03/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10/H11.
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age68 YR
Patient SexFemale
Patient Weight82 KG